Hail, Grant
- When
- March 19, 8:51 PM CST
- Where
- Grant County, 8 mi SE of Colfax
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.433, -92.617
Hail covered the ground near US Hwy 71.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 19, 2:30 PM CST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SAT MAR 19 2005 .DISCUSSION... FRONT CONTINUES TO SLOWLY MOVE S AND AS OF 20Z...SITUATED FROM NEAR KELD THROUGH MANSFIELD LA TO NEAR KLFK. EXPECT LITTLE CHANGE THROUGH TONIGHT AS THE FRONT BECOMES QUASI STATIONARY BEFORE MOVING NORTH DURING SUNDAY AS A WARM FRONT. NEGATIVE TILT SHORTWAVE TROF BEGINS TO SPIN UP AND PROGRESS EAST IN THE LEE OF THE COLORADO ROCKIES DURING SUNDAY AND DEEPENS AS WELL WITH SURFACE LOW BAROCLINICALLY SOUTHEAST OF THE MID LOW. LOW LEVEL SRLY JET BEGINS TO NOTCH UP AS WELL WITH SPEEDS UPWARDS OF 45 KNTS MONDAY. HENCE SCATTERED STORMS FORECAST THROUGH MONDAY IN THE WARM SECTOR WITH ISENTROPIC LIFT AS WELL. MONDAY CONTINUES TO LOOK QUITE ACTIVE AS STORM INITIATION EXPECTED DURING LATE MORNING UNDER BREAKS IN CLOUDS SKY...DEWPTS IN THE LWR TO MID 60S...INSTABILITY FROM 2000 TO 3000 J/KG...WITH BACKING SFC SE WINDS...AND A 50 TO 60 KNOT WESTERLY JET STREAK. HAVE ACCORDINGLY MADE OUR CONCERNS KNOWN WITH A FAIRLY STRONGLY WORDED HWO AND ISSUED THIS AFTERNOON AT NOON. WELCOME TO SPRING TIME TOMORROW...SUNDAY MORNING AT 633 AM...THAT IS 1233 UTC. TUESDAY COULD SEE A LITTLE WRAP AROUND RAIN WITH A BREAK WEDNESDAY AND EVEN MOST OF THURSDAY BEFORE ANOTHER SYSTEM FOR WEEKS END AS THE FAST SUBTROPICAL JET CONTINUES TO GENERATE SYSTEMS ABOUT EVERY THREE DAYS. TEMPS REMAIN NEAR CLIMATOLOGICAL FOR THE PERIOD...HIGHS IN THE LOWER 70S AND UPPER 60S...LOWS IN THE LOWER TO MID 50S. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 74 59 76 / 30 50 30 50 MLU 52 72 56 75 / 30 50 30 50 DEQ 46 70 53 74 / 10 30 40 50 TXK 51 72 57 75 / 10 30 40 50 ELD 50 71 55 74 / 10 30 30 50 TYR 54 76 59 77 / 30 50 40 50 GGG 54 75 59 77 / 30 50 40 50 LFK 56 77 60 78 / 40 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VIII.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 19 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR THIS STALLED COLD FRONT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM TOLEDO BEND COUNTRY EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A COLD FRONT. A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT. DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. FOR MONDAY INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE REQUIRED. ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND EVENING. VIII.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail covered the ground near US Hwy 71.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481017.